MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that during routine log file analysis, the log files captured a loss of power to the mobile power unit on (b)(6) 2026.The system continued to operate at the set speed and was supported by the system controller¿s backup battery until external power was restored.The mpu did have a v-lock connector on the ac power cord.The ac power cord came loose at the wall outlet.The mpu was not removed from service.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of low voltage hazard and no external power alarms were confirmed via the submitted log files.The submitted controller event log file was reviewed and contained data from 10jan2026 to 14jan2026.Low voltage hazard and no external power alarms were captured on 11jan2026 while connected to the mpu due to the relative state of charge (rsoc) and bus voltages dropping below the alarm thresholds.These events are consistent with the reported disconnections of the ac power cord from the wall outlet.The backup battery supported the system without issue during these events.There were no other notable events captured in the log file.The provided information indicated the patient accidentally disconnected the ac power cord of the mpu from the wall outlet.Per provided information, the root cause of the low voltage hazard and no external power events was determined to be due to the ac power cord coming loose from the wall outlet.Relevant sections of the device history records for the mobile power unit, serial number: (b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, rev.D, heartmate 3 patient handbook, rev.A are currently available.Section 7 of the ifu, entitled ¿alarms and troubleshooting¿, provides instructions on how to interpret and troubleshoot low voltage hazard and no external power alarms.Section 3 of the ifu, entitled ¿powering the system¿, instructs the user to transfer from the mobile power unit (mpu) to another power source should there be a power failure.The system controller¿s backup battery will temporarily support the pump while transferring.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24251713
Report Number2916596-2026-00487
Device Sequence Number9618099
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250917
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number11009938
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date02/03/2026
Supplement Report FDA Received Date02/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight62 KG
Patient EthnicityNon Hispanic
Patient RaceAsian